# AESA 2019 FALL WOKKSH

Colebrating "The Canadian Region's 15 YEAR MILESTONE" Colebrating



### Vancouver November 5th, 6th and 7th, 2019



**Sutton Place Hotel Vancouver** 845 Burrard Street Vancouver, BC 1-866-378-8866 cro@suttonplace.com \$200.00 per night

https://www.suttonplace.com/hotels/sutton-placehotel-vancouver-van?&groupCode=NAESA2019

**BOOKING CODE: NAESA2019** 

Reservation Deadline

Friday October 4th, 2019

# **Toronto**

November 19th, 20th and 21st, 2019



**Holiday Inn Toronto International** 970 Dixon Road Toronto, ON **M9W 1J9** 

> 416-674-4343 reservations@yyzia.com \$139.00 per night **BOOKING CODE: TSSA1**

Reservation Deadline

Monday October 21st, 2019

The Workshops will be held at the hotels indicated above. Make reservations as soon as possible, as there are only a limited number of rooms are available at the posted, rates. Contact the hotel of choice directly

# **Summary of Events**

**VANCOUVER: NOVEMBER 5th: Meet & Greet Reception** 

NOVEMBER 6th: Workshop, Dinner and Team Building

**NOVEMBER 7th: Workshop** 

**TORONTO: NOVEMBER 19th: Meet & Greet Reception** 

NOVEMBER 20th: Workshop, Dinner and Team Building

**NOVEMBER 21st: Workshop** 



# \*\*\*REGISTRATION CHANGES\*\*\*

We are excited to offer on line registration process through our International Office.

All transactions will be processed in US dollars.

Click on the link to register NOW

http://www.naesai.org/

(you must log in to receive the member discount)



# 2019 Fee Schedule\*:

B.C. Workshop Ontario Workshop

DEADLINE: Friday October 18th, 2019

Member: \$307.00<sub>USD</sub> + PST/GST = \$343.84<sub>USD</sub>

Non-Member: \$360.00<sub>USD</sub> + PST/GST = \$403.20<sub>USD</sub>

Non-Member: \$360.00<sub>USD</sub> + HST = \$406.80<sub>USD</sub>

AFTER: Friday October 18th, 2019

Member: \$377.00<sub>USD</sub> + PST/GST = \$422.24<sub>USD</sub>

Non-Member: \$430.00<sub>USD</sub> + PST/GST = \$481.60<sub>USD</sub>

Non-Member: \$430.00<sub>USD</sub> + HST = \$485.90<sub>USD</sub>

\* All Fees Are Non-Refundable

# **Workshop Highlights**

**Qualifying Continuing Education Credits Required for:** 

QEI Certified Inspectors, Consultants and Elevating Device Mechanics

#### **Informative Training Session Highlights Include:**

- What's New in the B44-2019
- Demystifying Communications
- Inertia/Pull Out vs Pull Through
- Machine Brakes
- Detection Means—Power Operation of Doors
- Electrical Safe Work Practices
- And MUCH, MUCH MORE!!!

#### **Speakers:**

- Kevin Heiling
- Brad Kelly, Webb Electronics
- Al Griffin
- James Boxmeyer
- James O'Laughlin
- Jack Day, NAESA International
- And MANY MORE!!!!





Know anyone interested in becoming a NAESA member or joining us at our meeting? PASS THE WORD!!!



# NAESA International

PO Box 4367 Mankato, MN 56002 Email: emerald@naesai.org or megan@naesai.org



REGISTRATION INFORMATION				
Name:				
Address:				
Email:				
Organization:			Phone Number:	
Name as you would lik	e it to be pri	nted on your name tag:		
MANDATORY FIELDS NAESA Member:	YES	NO	QEI Certification N	lumber:
Ontario EDM:	YES		Certification Numl	
Please remember that	being certifie	ed does NOT necessarily	y mean you are a me	mber.
		PAYMENT INFO	RMATION	
Payment Type:	VISA	MASTERCARD	AMEX	CHEQUE
Name as it appears on	card:			
Address:		City:	Prov:	Postal Code:
CDC Security Code (last 3 digits on back of card):			Date of Exp	oiry:
I hereby certify that the	e above infor	mation is true, accurate	and complete.	
Signature/Authorization	n:		Date:	
FEE SCHEDULE — WORKSHOP FEES ARE NON-REFUNDABLE				
B.C. Workshop			Ontario Work	shop
DEADLINE: Friday October 18th, 2019 Member: \$307.00 <sub>USD</sub> + PST/GST = \$343.84 <sub>USD</sub> Non-Member: \$360.00 <sub>USD</sub> + PST/GST= \$403.20 <sub>USD</sub>			Member: \$307.0	day November 1st, 2019 00 <sub>USD</sub> + HST= \$346.91 <sub>USD</sub> 360.00 <sub>USD</sub> + HST= \$406.80 <sub>USD</sub>

#### DO NOT SEND CASH

Please make all cheques payable to NAESA International (U.S. Funds only). Send your registration forms and cheques to:

**NAESA International** 

PO Box 4367

Mankato, MN 56002 \*\*\*Registr Fax: 360-292-4973 (you me Phone: 360-292-4968

AFTER: Friday October 18th, 2019

Member: \$377.00<sub>usp</sub>+ PST/GST= \$422.24<sub>USD</sub>

Non-Member: \$430.00<sub>USD</sub> + PST/GST= \$481.60<sub>USD</sub>

\*\*\*Registration is also available at www.naesai.org\*\*\*
(you must log in to receive the member discount)

AFTER: Friday November 1st, 2019

Member:  $$377.00_{USD} + HST = $426.01_{USD}$ 

Non-Member:  $$430.00_{USD} + HST = $485.90_{USD}$ 

Email: megan@naesai.org or emerald@naesai.org



Vancouver: November 5-7, 2019

**Location:** Sutton Place Hotel

Address: 845 Burrard St, Vancouver, BC

**Duration:** Tuesday November 5<sup>th</sup>, 2019 – Thursday November 7<sup>th</sup>, 2019

Time	Item	Lead
	Tuesday November 5, 2019	
6:00 – 6:30 p.m.	Registration	
6:00 – 11:00 p.m.	Meet and Greet Reception	

Time	Item	Lead
	Wednesday November 6, 2019	
6:30 – 7:45 a.m.	Breakfast	
7:15 – 7:30 a.m.	Registration	
	Daily Opening Remarks	
7:45 – 8:00 a.m.	Certificates will be issued based on the amount of time individuals were in attendance. If an individual arrives at a training session late or leaves a training session early, his/her certificate will be revised to reflect the actual number of hours the individual was in attendance. In addition, if individual neglects to sign the attendance sheet at the required time and/or does not pick up his/her certificate at the end of the event, it will be presumed that the individual was not in attendance for the entire event and his/her certificate will be revised accordingly.  Mechanics certification number required on sign in sheets where applicable and in jurisdictions with mechanic certifications.	Nav Chahal



Time	ltem	Lead	
	Safety Moment: Threads of Life		
	The Face of Workplace Tragedy		
	Duration: 0.50 hrs 0.05 CEUs		
08:00 – 8:30 a.m.	When a serious injury or death happens in the workplace, it may show up in the news for a day or two, but then the news and the world quickly move on. Few people understand the ripple effects of a workplace tragedy, which reach not just the worker, but the close and extended family, friends and community, as well as coworkers. In 2017 CK Desgrosseilliers's life was permanently and profoundly altered by a workplace tragedy, involving an elevator shaft in a building under construction. CK will describe what happened and the impact the tragedy has had on her family. She delivers a profoundly moving reminder of why workplace safety is so important. CK is a member of the Threads of Life volunteer speaker's bureau. Threads of Life helps families affected by a workplace fatality, life-altering injury or occupational disease along their journey of healing. Threads of Life is currently working with more than 2,900 family members from across Canada who have been affected by a workplace tragedy.	CK Desgrosseilliers Volunteer	
	Benchmark Continuing Education:		
	Dedicated to safe work practices		
	North American Escalator Controller Compliance Testing Overview - Thyssenkrupp		
	Duration: 1.0 hrs <b>0.1 CEUs</b>		
8:30 – 9:30 a.m.	This presentation will cover standard controller test requirements to comply with ASME A17.1/CSA B44 Safety Codes	Jeff Holmes	
	Benchmark Continuing Education:		
	Technical Training, Codes:		
	What's New in the CSA B-355-19 – Platform Lifts and Stair Lifts for Barrier Free Access		
	Duration: 1.0 hrs <b>0.1 CEUs</b>		
9:30 – 10:30 a.m.	This presentation will look at the new requirements introduced in the CSA B355 2019 edition. The presenter will lead the attendees through the changes with a focus of creating an understanding in order that members will be able to meet the challenge when	Rob Murphy	
	installing and inspecting lifts for persons with physical disabilities.		
	Benchmark Continuing Education:		
	Code, Regulations:		
10:30 – 10:45	Morning Break		



Time	ltem	Lead
10:45 –12: 15 p.m.	The "not so easy" (or clear) task of Weighing Installed Elevator Equipment  Duration: 1.50 hrs  A measurement of the "balanced" masses of an elevator relates directly to key aspects of safe operation of traction elevators. We know that the load/balance relationship (between CWT and elevator car) impacts safe stopping distances when there is an emergency or a safety test. We are challenged when we think (or know) that the mass/balance changed, and we need to measure it. This presentation will relate this challenge to current Code, evolving related code requirements and give information on tools we can use to correctly weigh installed elevator equipment.  Benchmark Continuing Education:  Technical Training and Code:	Kevin Heling
12:15 - 1:00 pm	Lunch	
1:00 – 2:00 p.m.	Inspections  Duration: 1.0 hrs  O.1 CEUs  The presenter will look at several inspection issues with an objective to alert and identify with safety violations. The presentation will look into inspectors covering various types of elevator systems and photos of actual deficiencies will be highlighted. The emphasis will be on identification of deficiencies with supporting code requirements.  Benchmark Continuing Education:  Technical, Codes:	James Boxmeyer
2:00 – 3:00 pm	Demystifying Communications  Duration: 1.0 hrs  O.1 CEUs  This presentation will look at Section 2.27.1 of the ASME A17.1/CSA B44 and the requirements for communications. It will separate the two distinct areas being low rise and high-rise elevators having different needs when it comes to emergencies and communications with the elevator. The 2019 Elevator Communications Requirements, why the change and what does it mean for me. The presenter will focus on an English translation from a technician to inspectors. The evolution from 2007 vs 2010 vs 2019 and what are some of the problems and solutions.  Benchmark Continuing Education: Technical Training, Codes:	Scott Knutsen Webb Solutions
3:00 – 3:20 p.m.	Afternoon Break	



Time	Item	Lead
	Inertia Test / Pull Out vs Pull Through	
	Duration: 1.0 hrs <b>0.1 CEUs</b>	
3:20 – 4:20 p.m.	Governor Pull Through and Pull Out presentation; gives overview ASME A17.1/CSA B44 code requirements for Governor Pull Through and Pull Out and Inertia Governors including required settings and how they are tested.  Benchmark Continuing Education:	Al Griffin
	Technical Training, Codes:	
	Canadian Region Business Meeting	Dean McLellan
4:20 – 5:00 p.m.	Members & All Attendees	Marc Tevyaw
	Elections	Stephanie Coyne
6:00 – 10:00 p.m.	Dinner	

Time	Item	Lead
	Thursday November 7, 2019	
6:30 – 7:45 a.m.	Breakfast	
7:55 – 8:00 a.m.	Daily Opening Remarks	Nav Chahal
	Safety Moment	
8:00 – 8:15 a.m.	Duration: .25 hrs <b>0.025 CEUs</b>	Peter Sorensen
	Workplace Safety:	
	ASME A17.1 / CSA B44 – 2019: Changes in Horizontal Power- operated Door Protection Requirements	
	Duration: 1.25 hrs <b>0.125 CEUs</b>	
8:15 - 9:30 a.m.	This presentation provides a synopsis of upcoming changes to the horizontal power-operated doors requirements defined in ASME A17.1-2019 & CAN/CSA B44-19, the <i>Safety Code for Elevators and Escalators</i> including some general background information, a generic overview of upcoming changes, and how these can affect future horizontal power-operated elevator door applications	James O'Laughlin
	Benchmark Continuing Education:	
	Technical Training and Code:	



Time	ltem	Lead
	TKE MRL Product Line	
	Duration: 1.0 hrs 0.1 CEUs	
9:30 – 10:30	This informative presentation will highlight the latest MRL applications produced by Thyssenkrupp looking and how they meet code requirements.	John Stockstill
	Benchmark Continuing Education:	
	Technical Training and Code:	
10:30 – 10:50 a.m.	Morning Break	
	Traction Sheaves & Rope Monitoring	
10:50– 11:50 a.m.	Duration: 1.0 hrs  This presentation will cover various types of traction sheaves, overbalance and Monitoring of non-traditional suspension means. Highlights will be included in the focus of what code expectations are and what elevator personnel should be looking for around compliance.  Benchmark Continuing Education:  Technical Training, and Code:	Corrie Archer
11:50 – 12:50 p.m.	Lunch	
	Skybuild	
12:50– 1:50 p.m.	Duration: 1.0 hrs  O.1 CEUs  The presentation will cover the evolution of the 1966 temporary elevator for construction from to today's Skybuild™ Self-Climbing Elevator. The focus will be around details on compliance with ASME A17.1/CSA B44 section 5.10 and the strategy for initial testing and use as outlined in section 5.10.  Benchmark Continuing Education:  Technical, Codes:	Bruce Horne



Time	ltem	Lead
	2019: NBCC & B44 Appendix E Accessibility	
	Duration: 1.00 hrs <b>0.1 CEUs</b>	
1:50 – 2:50 p.m.	This course is interactive and intended to teach the numerous requirements and familiarization of the audience with the accessibility code (Appendix E) as it pertains to passenger elevators. "E" is a requirement set forth in the NBCC, setting the criteria for passenger elevator accessibility. The criteria in "E" creates the standard for not only the manufacturing processes but is imperative in our world where so many people rely upon independent use of the elevators. By being an interactive course, please bring your code book, 2013 or 2016.	Jack Day
	Benchmark Continuing Education:	
	Technical, Codes:	
2:50 p.m.	Wrap Up & Certificates	Stephanie Coyne
	Total CEUs 1.25	



Vancouver: November 5-7, 2019

#### **Addendum: Listing of Presenters**

Presenter	Company
Al Griffin	Consultant Alberta
Liz Ryba	Vertical Transportation Specialist - Public Services and Procurement Canada
Bob Shepherd	Executive Director NAESA International
Kevin Heling	Wurtec
Dean McLellan	ED/AD Director, TSSA
Bruce Horne	Otis US
Jack Day	Education Director NAESA International
Corrie Archer	Otis Canada
Scott Knustsen	Webb Solutions
Nav Chahal	Technical Safety British Columbia
Jeff Holmes	Thyssenkrupp Canada
Stephanie Coyne	Elevating Device Inspector TSSA
James O'Laughlin	CEDES
Rob Murphy	Garaventa
Marcus Tevyaw	MHT Codes & Consulting Specialists
John Stockstill	Thyssenkrupp US
James Boxmeyer	QEI Inspector Pennsylvania
Peter Sorensen	Technical Safety British Columbia